Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Atripla and Isentress?
Jun 17, 2008

I was diagnosed with hiv on April 22, 2008. The results of blood work done and found my cd4 124, VL 52,714, cd4/cd8 ratio .25 (Totally shocked to find out not only did I have HIV, but also AIDS)

Had another blood test May 27, 2008 (before medication) results are worse cd4 88, VL 92344, cd4/cd8 ratio .154

Doctor initially recommended Atripla. After the second test he recommended Atripla daily and Isentress for two months. I went to the pharmacy and they did not have the Isentress. I bought the Atripla and started taking it June 6, 2008.

I think it is odd to start a HIV med for two months then stop. I am afraid I might build a resistance to it. Before I go pick up the Isentress could you give me your opinion starting and stopping Isentress. I am a naive patient and genome showed no resistance to any meds.

Background: taking Bactrim, feeling really healthy. No weight loss, over most of Atripla's side effects.

Response from Dr. Henry

Though there is no good data on the precise situation you mention I often use a more intense regimen early (when starting treatment especially when the viral load is high ie near or > 100,000 copies/ml) to avoid resistance and then simplify the regimen once the viral load is undetectable. Isentress is a potent new drug that often can contribute to a very rapid drop in viral load to undetectable when combined with other good drugs (like Atripla). KH



Previous
managing Viagra GI side effects
Next
missing one dose of atripila

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement